MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN LP LLC NORTH HAVEN VERSAONE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number FCSPASS
Medical Device Problem Codes Difficult to Remove (1528); Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic partial gastrectomy procedure, when using the device, it got caught in the peritoneum and got bent.Another trocar was used to resolve the issue and complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the shaft of the device was bent downwards.The handle and jaws appeared intact.Functional evaluation found that the jaws opened and closed securely and properly.It was reported that there was difficulty removing the device from the patient, and the obturator was damaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.These issues can occur when excessive force is applied during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAONE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key10520404
Report Number1219930-2020-03774
Device Sequence Number11568654
Product Code GCJ
UDI-Device Identifier10884521678705
UDI-Public10884521678705
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFCSPASS
Device Catalogue NumberFCSPASS
Device Lot Number190446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date09/11/2020
Supplement Report FDA Received Date11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1